PDA

View Full Version : Can Minoxidil trigger MPB hair loss.



TheSwingingGate
06-07-2013, 08:34 AM
Listened to Spencer last night, and he made reference to Minoxidil starting MPB hair loss. He made me think.

I began using Rogaine Foam 5% as a preventative when I was 33 before I noticed any loss or thinning. I used it in the crown, temples, and up the middle on my scalp as advised by a friend who was losing his hair. Aside from the added texture when styling, I did not notice any difference in thickening. After 4 months, I stopped usage. Picked up again 3 months later, but again stopped usage after 2 months. About 4 months later, I noticed thinning at the crown, diffuse thinning up the middle of my scalp, and a noticeable spot right behind the hair line in the center (the traditional island location.)

Ever since, this was 2 years ago, my loss has progressed in these areas. Coincidence? Was my hair loss beginning and the Rogaine came into play at the same time, or did Minoxidil trigger this sequence?

LCP
06-13-2013, 06:42 PM
I have often thought the same thing...

Phatalis
06-13-2013, 11:09 PM
I took minox for a while on my hairline. It totally fixed my hairline for a few years.. probably like 2.. then at some point I stopped using it. I dont know why I just did.

I started losing hair in those places again where the minox was. Then I got back on it.. got mild regrowth and then I got back off it again.

Most like people will say that I simply lost the hairs I would've lost anyhow while I wast on minox... but I actually do think minox can sort of start MPB.

It feels like i lost hair faster in the areas I applied it, which was only the hairline.. specifically I went further back on one side of my hairline nad that side currently receeds further..

Maybe there is only broscience behind it.. but im afraid to use it anymore and stopped because I felt like after using it my hair relied on it, and without it i lost it.

I'm just waiting for CB, RU or PGD2 inhibitors and all that to pan out. And getting an HT. Minox and fin both scare me.

BudskiiHD
06-14-2013, 03:19 AM
I read somewhere that while minox lets in more nutrients and blood supply to follicle it also lets in more testosterone.

Don't know how true that is tho

aim4hair
06-14-2013, 06:34 AM
Im not sure about that, but one thing i notice is that most ppl who bash minoxidile or say their experience was a failure were never consistent with using it, and the priblem is that many of those ppl stop for no reason (they just get lazy or just get satisfied with the initial results and stop) ... Starting minoxidile is not easy, since you need to be devoted and use it for life as advertised, now if you fail to do so,you can't blame minoxidile..

KO1
06-14-2013, 09:53 AM
NO. Minoxidil does not trigger hair loss. Fin does not trigger hair loss.

What does happen is that these medications can instigate anagen onset, which may push out telogen shafts.

The problem is - androgens are believed to be active in between cycles, so if you cause telogen, and then you get off minoxidil, and you have circulating androgens, it *may* exacerbate your hair loss. (I'm making a wild guess here). Just using alone cannot possibly make it worse.

This is why finasteride is important long with minoxidil. Minox increases length of anagen, reducing the incidence of telogen hairs, and whenever follicles go into telogen, they're protected by finasteride.

burtandernie
06-14-2013, 02:50 PM
NO. Minoxidil does not trigger hair loss. Fin does not trigger hair loss.

What does happen is that these medications can instigate anagen onset, which may push out telogen shafts.

The problem is - androgens are believed to be active in between cycles, so if you cause telogen, and then you get off minoxidil, and you have circulating androgens, it *may* exacerbate your hair loss. (I'm making a wild guess here). Just using alone cannot possibly make it worse.

This is why finasteride is important long with minoxidil. Minox increases length of anagen, reducing the incidence of telogen hairs, and whenever follicles go into telogen, they're protected by finasteride.

The answer is it could make your hair loss worse. No one really knows all we have are studies showing it helps and it does seem to do that, but we dont understand exactly how it all works. So there is room for weird things to happen we cant explain. Anyone saying it cant make it worse is just guessing based off studies we have. We dont have a study showing us everything

TheSwingingGate
06-14-2013, 06:25 PM
Thank you for the response my fellow members.
Bottom line, my hair loss is in hyper drive, so now I am weighing Rogaine and Propecia again - perhaps smaller dosages to combat the sides I received before.

I am hoping soon, that we will all be gathered around tables in a swank bar, smoking victory cigars, logged out from the forums, and sharing laughs.

clockrepellent
06-20-2013, 09:20 PM
why would you proactively apply minoxidil with no evidence of MPB???

cocacola
06-21-2013, 01:32 AM
Ok i have a really relevent 2 cents on this topic!

I had minor recession before starting minox in 2011. When i started using it i mostly applied in front/hairline (90% of the time). I used 5% liquid, about 1-1.5 ml a day. Initially a had huge regrowth, like crazy stuff. I had good temple regrowth in previously bald places. I believe at peak of my minox result my hair was denser than i ever remember.

Then, at around 1 year mark i started to slowly lose gains, but nothing serious. However over time, i developped sides from minox like diziness, anxiety and shortness of breath.

In january 2013 i dropped minox cold turkey due to sides that i believe were due to minox. The first two months nothing happened, then shedding started to pick up. 3-5 months after quitting i was shedding massively and not just from mpb areas. Now in june shedding slowed down.

During this massive shed ive lost a lot of hair and i thaught minox was the culprit. However, the thinnest post minox became my crown and not my front where i applied the most.

I realized that im just following my dad hairloss pattern, where there is severe crown loss and less severe frontal loss. Basically i am coming back to the level of baldness tgat in supposed to be at. Also i have seen a minox study that showed patients going below baseline temporarely after quiting minoxidil.

KO1
06-21-2013, 09:13 AM
The answer is it could make your hair loss worse. No one really knows all we have are studies showing it helps and it does seem to do that, but we dont understand exactly how it all works. So there is room for weird things to happen we cant explain. Anyone saying it cant make it worse is just guessing based off studies we have. We dont have a study showing us everything

No it cannot. If so, then tell me why instead of making up an answer "it could happen!".

Minoxidil extends anagen and is a growth stimulator. The worry is if you stop/start minoxidil which "might" make it worse rather than using it continously.